Alert archive / Alabama / Tornado Warnings in 2008
Tornado Warning 6, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Feb 6, 2008, 3:30 AM CST for Madison County, Alabama. It was in force for 45 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 6, 2008, 3:30 AM CST (09:30 UTC)
- Expired
- Feb 6, 2008, 4:15 AM CST
- In force
- 45 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
County Madison County, AL
The radar
The Northeast Alabama radar (KHTX), 35 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 6, 3:35 AM CST | TORNADO | 10 Wnw Huntsville, AL | TORNADO REPORTED ON THE GROUND WEST OF MONROVIA |
| Feb 6, 3:42 AM CST | FUNNEL CLOUD | Huntsville, AL | FUNNEL CLOUD REPORTED AT INTERSECTION OF RESEARCH PARK AND HIGHWAY 53. |
| Feb 6, 3:47 AM CST | FUNNEL CLOUD | Madison, AL | FUNNEL CLOUD REPORTED ON THE WEST END OF COUNTY LINE ROAD |
| Feb 6, 3:48 AM CST | FUNNEL CLOUD | Madison, AL | FUNNEL CLOUD REPORTED ON COUNTY LINE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 5, 10:01 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 706 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 300 m²/s²
- 0-3 km storm-relative helicity
- 362 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KHUN 060932
TORHUN
ALC089-061015-
/O.NEW.KHUN.TO.W.0006.080206T0930Z-080206T1015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
330 AM CST WED FEB 6 2008
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* TORNADO WARNING FOR...
MADISON COUNTY IN NORTH CENTRAL ALABAMA...
* UNTIL 415 AM CST
* AT 327 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A TORNADO NEAR DECATUR...MOVING NORTHEAST AT 50 MPH.
* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
MADISON.
REDSTONE ARSENAL.
NORTHERN PORTIONS OF HUNTSVILLE.
HARVEST.
MERIDIANVILLE.
MOORES MILL.
NEW MARKET.
THIS TORNADO HAS PRODUCED SIGNIFICANT DAMAGE ACROSS EASTERN LAWRENCE
COUNTY. IF YOU ARE IN THE PATH OF THE STORM...DO NOT WAIT...TAKE
COVER NOW
A TORNADO WATCH REMAINS IN EFFECT UNTIL 5 AM CST WEDNESDAY MORNING
FOR NORTH ALABAMA.
LAT...LON 3500 8633 3487 8634 3487 8635 3485 8634
3480 8634 3462 8679 3487 8679 3500 8659
TIME...MOT...LOC 0930Z 233DEG 52KT 3464 8695
$$
BCC3 follow-up statements
000
WWUS54 KHUN 060940
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
339 AM CST WED FEB 6 2008
ALC089-061015-
/O.CON.KHUN.TO.W.0006.000000T0000Z-080206T1015Z/
MADISON AL-
339 AM CST WED FEB 6 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 AM CST FOR MADISON
COUNTY...
AT 337 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 8 MILES WEST OF
MADISON...OR ABOUT NEAR BELLE MINA JUST NORTH OF INTERSTATE
565...MOVING NORTHEAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MADISON...HARVEST...NORTH HUNTSVILLE...MERIDIANVILLE...MOORES
MILL...HAZEL GREEN...MAYSVILLE...FISK...DEPOSIT...PLEVNA AND NEW
MARKET.
THIS STORM HAS A HISTORY OF PRODUCING SIGNIFICANT DAMAGE IN LAWRENCE
AND MORGAN COUNTIES. IF YOU ARE IN THE PATH OF THE STORM...DO NOT
WAIT...TAKE COVER NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST WEDNESDAY MORNING
FOR NORTH ALABAMA.
LAT...LON 3500 8633 3487 8634 3487 8635 3485 8634
3480 8634 3462 8679 3487 8679 3500 8659
TIME...MOT...LOC 0939Z 237DEG 41KT 3469 8686
$$
BCC000
WWUS54 KHUN 060949
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
348 AM CST WED FEB 6 2008
ALC089-061015-
/O.CON.KHUN.TO.W.0006.000000T0000Z-080206T1015Z/
MADISON AL-
348 AM CST WED FEB 6 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 AM CST FOR NORTHERN
MADISON COUNTY...
AT 348 AM CST...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD.
THIS TORNADO WAS LOCATED NEAR MADISON...MOVING NORTHEAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HARVEST...NORTH HUNTSVILLE...MERIDIANVILLE...MOORES MILL...HAZEL
GREEN...MAYSVILLE...FISK...DEPOSIT...NEW MARKET AND PLEVNA.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGE ACROSS LAWRENCE AND
MORGAN COUNTIES. IF YOU ARE IN THE PATH OF THE STORM...DO NOT
WAIT...TAKE COVER NOW
A TORNADO WATCH REMAINS IN EFFECT UNTIL 5 AM CST WEDNESDAY MORNING
FOR NORTH ALABAMA.
LAT...LON 3500 8633 3487 8634 3487 8635 3485 8634
3480 8634 3462 8679 3487 8679 3500 8659
TIME...MOT...LOC 0948Z 237DEG 41KT 3475 8674
$$
BCC000
WWUS54 KHUN 061003
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
402 AM CST WED FEB 6 2008
ALC089-061015-
/O.CON.KHUN.TO.W.0006.000000T0000Z-080206T1015Z/
MADISON AL-
402 AM CST WED FEB 6 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 AM CST FOR NORTHERN
MADISON COUNTY...
AT 400 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS APPROACHING MERIDIANVILLE...
MOVING NORTHEAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MERIDIANVILLE...MOORES MILL...HAZEL GREEN...FISK...DEPOSIT...NEW
MARKET AND PLEVNA.
A TORNADO WATCH HAS BEEN EXTENDED UNTIL 7 AM CST NORTH ALABAMA AND
SOUTHERN MIDDLE TENNESSEE.
LAT...LON 3500 8633 3487 8634 3487 8635 3485 8634
3480 8634 3472 8667 3491 8672 3500 8659
TIME...MOT...LOC 1002Z 237DEG 41KT 3489 8659
$$
BCCWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Feb 6, 2:28 AM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Feb 6, 2:28 AM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 228 AM CST WED FEB 6 2008 .DISCUSSION... ALL OF CWA UNDER A TORNADO WATCH UNTIL 5 AM. SFC LOW OVER OHIO WITH CDFNT PUSHING INTO THE MO BOOT HEEL. TEMPS ACROSS THE CWA WERE STILL ARND 70 WITH DEWPOINTS IN THE L0W 60S. 5H TROF OVER KS WITH GOOD UPPER SW FLOW ACROSS CWA. 5H WINDS ARE PARALLEL WITH CDFNT....REASON CDFNT IS TAKING ITS TIME TO MOVE EAST. AS A RESULT OF THE SLOW MOVING CDFNT...WENT AHEAD AND KEPT LIKELY POPS IN GRIDS UNTIL 18Z TODAY...PCPN SHOULD BEGIN TO TAPER OFF AFTER 18Z. AS FOR TEMPS TODAY...12Z WILL SEE TEMPS IN THE 60S BUT WILL SLOWLY FALL ALL DAY INTO THE LOWER 50S TO UPPER 40S BY LATE AFTN. EXPECT DECREASING CLOUDS TONIGHT AND MUCH COOLER TEMPS (IN THE LOW 30S). RELATIVELY QUITE WX PATTERN SHAPING UP FOR THE REST OF THIS FCST PACKAGE. THERE IS A CHC OF LIGHT SHRA ON FRIDAY NIGHT DUE TO A WEAK CDFNT...IF GFS IS RIGHT. NAM HAS NO PCPN ON FRIDAY NIGHT. WILL KEEP CURRENT LOW POPS FOR NOW. OTHERWISE GOOD RIDGING WILL KEEP CWA IN COOL BUT DRY CONDITIONS SATURDAY THRU EARLY MONDAY. RIDGE BEGINS TO MOVE EAST BY LATE MONDAY NIGHT ALLOWING A CDFNT TO APPROACH THE CWA WITH ANOTHER CHC OF PCPN BY MONDAY NIGHT AND TUESDAY. PCPN SHOULD BE OVER BY TUESDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 64 32 51 33 / 60 10 0 10 SHOALS 60 30 52 34 / 60 10 0 10 CULLMAN 65 32 53 34 / 60 10 0 10 FAYETTEVILLE 64 32 49 33 / 60 10 0 10 ALBERTVILLE 65 33 52 35 / 60 10 0 10 FORT PAYNE 65 32 50 31 / 60 10 0 10 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 07
Hazardous weather outlook, Feb 6, 12:57 AM CST, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1257 AM CST WED FEB 6 2008 ALZ001>010-016-TNZ076-096-097-070300- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1257 AM CST WED FEB 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... A COLD FRONT ASSOCIATED WITH THE STORMS THIS MORNING IS MOVING ACROSS THE REGION...RESULTING IN WINDY CONDITIONS. WINDS BETWEEN 20 TO 30 MPH ARE POSSIBLE WITH GUSTS TO 40 MPH. THESE WINDS WILL GRADUALLY DIMINISH AFTER SUNSET. PLEASE REFER TO WIND ADVISORY THAT HAS BEEN ISSUED (HUNNPWHUN) FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT ANTICIPATED AT THIS TIME. SL
In the hours before
Special weather statement, Feb 6, 12:36 AM CST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1236 AM CST WED FEB 6 2008 ALZ001>003-060730- COLBERT-FRANKLIN-LAUDERDALE- 1236 AM CST WED FEB 6 2008 ...SIGNIFICANT WEATHER ALERT FOR WESTERN COLBERT...FRANKLIN AND LAUDERDALE COUNTIES UNTIL 130 AM CST... AT 1236 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SHILOH TENNESSEE TO NEAR TUPELO MISSISSIPPI...MOVING EAST AT 35 MPH. DIME SIZE HAIL...WINDS UP TO 50 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... WATERLOO. CHEROKEE. ALLSBORO. RED BAY. SEVERAL STORMS ALONG THIS LINE SHOWED SIGNS OF STRENGTHENING. BE READY TO ACT IF A WARNING IS ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 5 AM CST WEDNESDAY MORNING FOR NORTH ALABAMA. 27
Special weather statement, Feb 6, 1:56 AM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 156 AM CST WED FEB 6 2008 ALZ002-003-060830- COLBERT-FRANKLIN- 156 AM CST WED FEB 6 2008 ...SIGNIFICANT WEATHER ALERT FOR COLBERT AND FRANKLIN COUNTIES UNTIL 230 AM CST... AT 151 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TREMONT...OR NEAR HIGHWAY 78 AT THE ALABAMA MISSISSIPPI STATE LINE...MOVING NORTHEAST AT 60 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... RED BAY. VINA. HALLTOWN. DEMPSEY. BELGREEN. CROOKED OAK. COLBERT HEIGHTS. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 5 AM CST WEDNESDAY MORNING FOR NORTH ALABAMA. 27
Special weather statement, Feb 6, 2:36 AM CST, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 236 AM CST WED FEB 6 2008 ALZ001-002-004-005-060915- COLBERT-LAUDERDALE-LAWRENCE-LIMESTONE- 236 AM CST WED FEB 6 2008 ...SIGNIFICANT WEATHER ALERT FOR EASTERN COLBERT...EASTERN LAUDERDALE...NORTHERN LAWRENCE AND LIMESTONE COUNTIES UNTIL 315 AM CST... AT 236 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST OF PULASKI TO 12 MILES SOUTHEAST OF MUSCLE SHOALS...MOVING EAST AT 60 MPH. WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... TOWN CREEK. COURTLAND. ROGERSVILLE. OLIVER. WHEELER. RIPLEY. HOLLAND GIN. TANNER. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST WEDNESDAY MORNING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JE
Special weather statement, Feb 6, 3:15 AM CST, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 315 AM CST WED FEB 6 2008 TNZ076-096-097-060945- FRANKLIN-LINCOLN-MOORE- 315 AM CST WED FEB 6 2008 ...SIGNIFICANT WEATHER ALERT FOR FRANKLIN...LINCOLN AND MOORE COUNTIES UNTIL 345 AM CST... AT 315 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF PETERSBURG TO 6 MILES SOUTHWEST OF ATHENS...MOVING EAST AT 65 MPH. WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... BLANCHE. SKINEM. MOLINO. SMITHLAND. WOODS RESERVOIR. MAXWELL. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST WEDNESDAY MORNING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JE
Special weather statement, Feb 6, 3:18 AM CST, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 318 AM CST WED FEB 6 2008 ALZ006-060945- MADISON- 318 AM CST WED FEB 6 2008 ...SIGNIFICANT WEATHER ALERT FOR MADISON COUNTY... ...TORNADIC THUNDERSTORM MAY AFFECT THE AREA AFTER 345 AM CST... AT 318 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A TORNADO 8 MILES EAST OF MOULTON...MOVING NORTHEAST AT 50 MPH. IF THIS THUNDERSTORM CONTINUES ON ITS PRESENT PATH...IT WOULD AFFECT WESTERN PORTIONS OF MADISON COUNTY...NEAR MADISON AND CAPSHAW...BY 345 AM CST. INTERESTS IN WESTERN MADISON COUNTY SHOULD REMAIN ALERT TO POSSIBLE WARNINGS OVER THE NEXT HALF HOUR. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST WEDNESDAY MORNING FOR NORTHERN ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JE
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 2:40 AM CST | Tornado Warning | HUN | Lawrence | 50 min |
| Feb 6, 3:08 AM CST | Tornado Warning | HUN | Limestone, Morgan | 37 min |
| Feb 6, 3:40 AM CST | Tornado Warning | HUN | Cullman | 35 min |
| Feb 6, 4:11 AM CST | Tornado Warning | HUN | Cullman | 19 min |
| Feb 6, 4:14 AM CST | Severe Thunderstorm Warning | HUN | Cullman | 31 min |
| Feb 6, 4:15 AM CST | Severe Thunderstorm Warning | HUN | Madison | 45 min |
| Feb 6, 4:17 AM CST | Tornado Warning | HUN | Marshall | 28 min |
| Feb 6, 4:43 AM CST | Tornado Warning | HUN | DeKalb, Jackson, Marshall | 32 min |
| Feb 6, 4:46 AM CST | Severe Thunderstorm Warning | HUN | Cullman | 29 min |
| Feb 6, 4:47 AM CST | Severe Thunderstorm Warning | HUN | Jackson | 43 min |
| Feb 6, 5:04 AM CST | Tornado Warning | HUN | DeKalb, Jackson | 26 min |
| Feb 6, 5:26 AM CST | Tornado Warning | HUN | DeKalb, Jackson | 19 min |
| Feb 6, 5:29 AM CST | Severe Thunderstorm Warning | HUN | DeKalb, Jackson, Marshall | 31 min |
| Feb 6, 6:12 AM CST | Flash Flood Warning | HUN | Marshall | 3 hr |
| Feb 6, 6:47 AM CST | Flash Flood Warning | HUN | DeKalb | 4 hr |
| Feb 6, 12:51 PM CST | Wind Advisory | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 5 hr |
Nearby
Tornado Warnings in Alabama, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.